Results 1 to 4 of 4
  1. #1
    Forum Addiction:

    Join Date
    Aug 2013
    Posts
    1
    Mentioned
    0 Post(s)

    medicine dependancy

    I think I'm beginning to become physically or psychologically addicted to the xanex the doctor prescribed to me. I feel shaky if I haven't had it in a while, and I think that is a symptom of dependency. I can't fully blame it on the xanex, because I suppose the shaky feeling could be a number of things, but I'm trying to ease myself off of the xanex, because I was prescribed it only when I needed it while the Lexipro was taking affect. (I take 2 or 3 .25 MG xanex pills per day typically) But, I read a website that said that if you stop taking it too quickly, it could have horrible reactions, such as seizures. Does anyone have any advice about how I should ease off my dosage?

  2. #2
    L's Avatar
    Forum Addiction:

    Join Date
    Oct 2012
    Gender
    Female
    Location
    Ireland
    Posts
    3,616
    I'm feeling
    ContentContent
    Mentioned
    20 Post(s)
    Do you think you could go back to your doctor and see if he/she would help you come off the xanex. If you ease of a medication slowly you should get minimum effects. Good luck x
    life---> <---me

  3. #3
    Otherside's Avatar
    Forum Addiction:

    Join Date
    Feb 2013
    Gender
    Female
    Location
    UK
    Posts
    6,812
    I'm feeling
    ColdCold
    Mentioned
    162 Post(s)
    Go to your doctor and ask to come off of it. DON'T come off it all at once. Not only will it be not very pleasant, but it could very well be dangerous. That website was right. You could well end up having a seizure or something.

    I might be wrong, but I think as Benzo's go, Xanax is a pretty addictive one, and the doctor way want to wean you off onto another benzo that has less withdrawl effects (Ativan or Klonopin) and will be easier to come off. Whichever way you do it though, I'm warning you, it'll be pretty horrible. It'll be easier if you have the doctors advise and help. He/She may be able to prescribe you dosages used only for withdrawl purposes, the ones that seem so small that they're pointless, but make it easier when you're trying to come off.

    Good luck.
    I'M GONNA FIGHT 'EM ALL
    A SEVEN NATION ARMY COULDN'T HOLD ME BACK.......


  4. #4
    Forum Addiction:

    Join Date
    Nov 2012
    Posts
    663
    Mentioned
    0 Post(s)
    I never had that with xanax but I have it with lexapro, I've tried going days without it but I get dizzy and feel ill and unstable and feel a need to take more to make the blah go away : S

Made with <3
Anxiety Space is not a replacement for a fully qualified doctor.